Tess was tested a year ago for her thyroid which has been border line. The vet doesn't seem concerned, but I am aas it seems to be getting worse..
She is cold and keeps getting into the bed snuggling under the blankets and sits so close to the fire she keeps burning what little fur she has on her ratty tail which used to be a thick otto tail.
Here is a pic of her where fur hasn't grown after it ws shaved 6 months ago for her knee surgery. Her tummy has bald spots and bits of fur missing all over her.
She has never had much energy and lately less than Erns. Sometimes she seem sore so not sure if it is her knee.
I have thyroid meds and if I don't take them my muscles hurt so wonder if it is that rather than her knee.
I will get a better pic of her tomorrow.
Nellie has been on thyroid meds for about 2 years now. Her radiation therapy for cancer caused her thyroid to slow way down. Her symptoms, if I remember, were very low energy, loss of hair and signs of dementia. The meds have made a world of difference.
The greatness of a nation and its moral progress can be judged by the way its animals are treated. -- Gandhi
Danie my vet says there are side effects with the meds. He didn't tell me what they were.
I have to get her Pred down a bit before they can redo the test. So far 2 nights without it so fingers crossed I can keep her off them as long as I need to. The vet wants me to keep her on the Pred and retry the new feather dog food, but think this needs sorting first.
Bailey was diagnosed with hypothyroidism back in 08 and prescribed soloxine. copied the side effects below
What are the possible side effects of Soloxine: If any of the following serious side effects occur, stop giving Soloxine and seek emergency veterinary medical attention; an allergic reaction (swelling of the lips, face, or tongue; difficulty breathing; closing of the throat; or hives). Call your veterinarian if your pet develops any of these serious side effects; sleep problems; personality changes; fever; appetite changes, weight changes. Less serious side effects may be more likely to occur. Continue to use Soloxine if your pet experiences; cough; loss of appetite; dizziness, drowsiness; sleep problems; dry mouth; nausea, vomiting, diarrhea; itching or rash. Side effects other than those listed here may also occur. Talk to your veterinarian about any side effect that seems unusual or bothersome to the animal.
He did overdose on this med twice before we switched vets. His breathing was so rapid like he had been running miles. His new vet put him on thyro-tabs. the side effects were change in behavior, not being able to take the heat, change in bowel movements. He over dosed on this too breathing heavy. When that happened his vets got together and decided to take him off the meds to see how he handled it. We took him back a couple months later for blood work and his thyroid was about the same on the low side of the numbers so he hasn't been on them since.
I would take Tess back and ask for the meds starting at a low dose, since she is showing signs. Bailey has never shown actual signs of low thyroid when he was diagnosed, like your Tess.
Coleman - CGC blk lab 6/02/97-2/25/08 adopted
Tootsie - choc lab 10/19/99-8/03/13 adopted
Bailey - CGC newf/fc 7/12/00-07/15/14 rescued
Ginger - BT 11/16/05 rescued
Sarah - blk lab 6/22/06 rescued
rescued felines - AJ - 8/00 - 1/11, Merlin - 5/20/05, Tucker - 8/3/10, Penny - 7/7/13
When my thyroid meds are off I feel achy, have no energy, feel the cold (VERY unusual for me), and in general feel like crud. My hair has thinned dramatically over the years, but not sure if that is a result of hypothyroidism or the synthetic meds I was on for many years.
I would have her checked again and hope they can put her on a low dose that will help her.
Jackie, Champ, and Buddy
I have two seniors on thyroid medication-for years now, both recently tested to make sure their levels are good. Make sure you are testing frequently enough, and also make sure that when your vet tests, you are between 4-6 hours after taking the daily dose because you need to make sure the medication is in the system in order to see if it's producing the correct levels.
No signs of any of the symptoms normally seem with thyroid issues.
rex also tests low normal and we dont have him on anything. (liver issues so the less the better, plus my vet thinks he doesnt need meds) i now cook some organic kelp and plop onto his home cooked meals. he likes it, and it's good for thyroid.
plus, i've been trying to diet him since his last back, neck thing, and he did lose 4 lbs and is down to 75 now.and he's not exercised at all anymore except for a walk.